Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Overweight, have fatty liver. Found elevated sgot and sgpt. Can this be controlled by diet?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
HI,
My name is XXXXXXX and i m 26 yrs old ,i did my HBA1C in XXXXXXX 2013 it was 7.4 and found to have fatty liver and sgpt , sgot high .I am still 25 kgs overweight.
Since then i have been taking high protein diets and exercise to lose weight and control my sugar levels.I am a vegetarian so i usually take whey protein and multi-vitamins.
Today i did the tests again , HBA1C is 6.6 now but sgpt is 70 and sgot is 106.In lipid profile - LDL Cholesterol is 142(range 0 - 130) .Routine Urine test and KFT are perfectly fine.
I am taking LIV 52 DS regularly for more than a month now.
What can be the reason for this?
Posted Thu, 21 Mar 2013 in Diabetes
 
 
Answered by Dr. Rahul Tawde 7 hours later
Hi,
Thanks for writing in. Elevated SGOT, SGPT are most probably high because of fatty liver and obesity. You have not mentioned whether enzymes have reduced from the Ist time or have increased. In any case better to see an gastroenterologist to check basic viral markers.. Not every thing can be controlled with diet and walking alone. LDL iis a good example- Diet and walk can reduce LDLby 20 - 30mg% not beyond that. So you cant expect all the abnormalities to normalise with diet and lifestyle alone. You may have to take specific medicines for these issues. HbA1c has come down which us good. I would urge you to take metformin that can help in fatty liver also. I want you to take rosuvastatin for high LDL once sgot, sgpt come back to normal. See a gastroenterologist for high OT, PT. Continue diet and lifestyle modification. Try to get your weight further down. Drink atleast 2- 3 litres of water. Eat lots of greenies. With diet and walk parameters may fall further towards normal.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor